Alert archive / Hawaii / Wind Advisories in 2008
Wind Advisory 18, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Aug 24, 2008, 10:21 PM HST for Hawaii County, Kalawao County, Hawaii. It was in force for 29 hr.
The area
The counties it named.
The facts
- Issued
- Aug 24, 2008, 10:21 PM HST (08:21 UTC)
- Expired
- Aug 26, 2008, 3:00 AM HST
- In force
- 29 hr
- Issued by
- NWS Honolulu, HI
Counties Hawaii County, HI, Kalawao County, HI
The nearest sounding before it
Hilo, (PITO), launched 00:00Z, 8.4 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 12 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 969 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWHW70 PHFO 250821 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 1021 PM HST SUN AUG 24 2008 ...WIND ADVISORY FOR HALEAKALA...MAUNA KEA AND MAUNA LOA... .WINDS ARE EXPECTED TO REMAIN ABOVE ADVISORY LEVELS THROUGH MONDAY NIGHT. HIZ022-028-252130- /O.NEW.PHFO.WI.Y.0018.080825T0821Z-080826T1600Z/ HALEAKALA SUMMIT-BIG ISLAND SUMMITS- 1021 PM HST SUN AUG 24 2008 ...WIND ADVISORY IN EFFECT UNTIL 6 AM HST TUESDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM HST TUESDAY. EXPECT WINDS OF 30 TO 40 MPH WITH HIGHER GUSTS. A WIND ADVISORY FOR THE SUMMITS MEANS THAT WINDS EXCEEDING 30 MPH ARE EXPECTED...WITH HIGHER GUSTS. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
3 follow-up statements
000 WWHW70 PHFO 252020 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 1020 AM HST MON AUG 25 2008 ...WIND ADVISORY FOR HALEAKALA...MAUNA KEA AND MAUNA LOA... WINDS ARE EXPECTED TO REMAIN ABOVE ADVISORY LEVELS TODAY AND TONIGHT. HIGH PRESSURE TO THE NORTHEAST OF THE STATE IN COMBINATION WITH AN UPPER TROUGH PASSING BY JUST TO THE SOUTH ARE THE REASON FOR THE STRONG WINDS. HIZ022-028-260930- /O.CON.PHFO.WI.Y.0018.000000T0000Z-080826T1600Z/ HALEAKALA SUMMIT-BIG ISLAND SUMMITS- 1020 AM HST MON AUG 25 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST TUESDAY... EXPECT EASTERLY WINDS OF 30 TO 40 MPH WITH HIGHER GUSTS TODAY. WINDS WILL SHIFT TO NORTHEASTERLY TONIGHT AND BEGIN DECREASING. A WIND ADVISORY FOR THE SUMMITS MEANS THAT WINDS EXCEEDING 30 MPH ARE EXPECTED...WITH HIGHER GUSTS. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWHW70 PHFO 260651 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 851 PM HST MON AUG 25 2008 ...WIND ADVISORY FOR HALEAKALA...MAUNA KEA AND MAUNA LOA... HIGH PRESSURE TO THE NORTHEAST OF THE STATE IN COMBINATION WITH A TROUGH ALOFT PASSING JUST TO THE SOUTH WILL KEEP WINDS ABOVE THE ADVISORY LEVEL TONIGHT. HIZ022-028-261600- /O.CON.PHFO.WI.Y.0018.000000T0000Z-080826T1600Z/ HALEAKALA SUMMIT-BIG ISLAND SUMMITS- 851 PM HST MON AUG 25 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST TUESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST TUESDAY. A WIND ADVISORY FOR THE SUMMITS MEANS THAT WINDS EXCEEDING 30 MPH ARE EXPECTED...WITH HIGHER GUSTS. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWHW70 PHFO 261300 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 300 AM HST TUE AUG 26 2008 ...SUMMIT WINDS HAVE TAPERED OFF... .THE PRESSURE GRADIENT ACROSS THE SUMMITS HAS DIMINISHED AS THE MID-LEVEL RIDGE TO THE NORTH HAS FLATTENED OUT SOMEWHAT...ALLOWING WINDS AT HIGHER ELEVATIONS TO SLOW DOWN. HIZ022-028-261400- /O.CAN.PHFO.WI.Y.0018.000000T0000Z-080826T1600Z/ HALEAKALA SUMMIT-BIG ISLAND SUMMITS- 300 AM HST TUE AUG 26 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND ADVISORY. WINDS ACROSS THE STATE SUMMITS ARE NOT EXPECTED TO EXCEED 30 MILES AN HOUR TODAY. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Aug 24, 8:30 PM HST, 1 hour 51 minutes earlier.
Area forecast discussion, Aug 24, 8:30 PM HST, 1 hour 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 830 PM HST SUN AUG 24 2008 .SYNOPSIS... A RIDGE OF HIGH PRESSURE NORTH OF THE ISLANDS WILL MAINTAIN TRADE WINDS ACROSS THE STATE THROUGH THE WEEK. THE CLOUDS AND SHOWERS CARRIED BY THE WIND WILL FAVOR WINDWARD AND MAUKA AREAS...EVEN REACHING THE LEE SECTIONS OF THE SMALLER ISLANDS AT TIMES. && .DISCUSSION... WIND REPORTS FROM HALEAKALA HAVE STEADILY INCREASED OVER THE LAST SEVERAL HOURS...AND ARE NOW FLIRTING WITH THE 30 MPH ADVISORY CRITERIA. BOTH GFS AND NAM SHOW THE WINDS PEAKING ON HALEAKALA THROUGH THE NEXT COUPLE OF HOURS...WITH A SIMILAR PEAK ON THE BIG ISLAND SUMMITS TOMORROW AFTERNOON/EVENING. HAVE INCREASED THE WIND SPEEDS ATOP THE MOUNTAINS THROUGH TOMORROW NIGHT...BUT HAVE KEPT THINGS JUST BELOW ADVISORY LEVEL FOR NOW AS THE WINDS APPEAR TO HAVE LEVELED OFF A BIT AT HALEAKALA. MAUNA KEA SITES STILL REPORTING WINDS BELOW ADVISORY LEVEL. WILL CONTINUE TO MONITOR AND IF THE TREND GOES UP AGAIN WILL NEED TO POST AN ADVISORY. A SHOWERY CLOUD BAND IS JUST NORTHEAST OF THE COASTAL WATERS AT 8 PM...AND WILL LIKELY MOVE OVER THE SMALLER ISLANDS BY MIDNIGHT...THE SOUTHERN EDGE OF THE BAND IS ALREADY MOVING ONSHORE OF THE BIG ISLAND THIS EVENING. HAVE MODIFIED POPS AND ASSOCIATED GRIDS TO BETTER DEPICT THIS FEATURE THROUGH MONDAY MORNING. && .MARINE... IN ANTICIPATION OF THE INCREASE IN TRADES OVERNIGHT...A SMALL CRAFT ADVISORY HAS BEEN POSTED FOR SELECTED COASTAL WATERS AND CHANNEL WATERS EAST OF MOLOKAI FOR MONDAY AND TUESDAY. NO SIGNIFICANT SWELL IS EXPECTED. && .HFO WATCHES/WARNINGS/ADVISORIES... SMALL CRAFT ADVISORY FROM 4 AM MONDAY TO UNTIL 6 PM HST TUESDAY FOR PAILOLO CHANNEL-MAALAEA BAY-ALENUIHAHA CHANNEL-BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS. &&
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 3:16 PM HST | Small Craft Advisory | HFO | 48 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.